It sounds like you have done a lot to control or get rid of the hives, but I don't hear anything about finding the cause of the hives. Hives are generally caused by something you are eating. You can see an allergist to get tested, or you can remove one food or food group out of the diet for at least 2 weeks and see if that helps get rid of the hives. A food group in this instance means "wheat", "rice" or "oats" products. Products with "splenda", "aspartame", or any other sugar substitutes. Products with common additives, etc. I am not refering to the food pyramids. HIves can also be caused from contact with an allergen. Check out pets, makeup, skin products, soaps, detergents, cleaners, etc. It may take a long time at one product at a time, but something to try.
I have chronic hives also. I have had them everyday since May 2005. I am similar to you in that the severity may fluctuate, but the itching stays the same. I get them on my palms, tops and bottoms of my feet, stomach, face, neck, arms, legs, and even on my scalp.
The strangest thing is that I am trying to get pregnant (with little success) so I started clomid and gonal f. I tell you that I didn't have a single hive the entire time I was on them (14 days). It was wonderful. Can't tell me that these things are "stress" when I didn't get them during one of the most stressful times I've had.
Then I went on progesterone, and lo and behold, hives. They aren't quite as bad, and they go away within 10-20 minutes instead of staying for 1-3 days. I brought it up to my doctor and he seems to think that I may be sensitive to hormones or that my levels are out of balance (which also may be why I can't get prego.). Of course he says that he hasn't seen the hives because of this before, but he said that doesn't mean that it can't happen.
My point is that maybe you should check your hormone balance. Three years is a long time to suffer...I totally feel for you. I hope you can beat this soon!
i recently began to break out in hives nightly when i evaluated all of my foods i thought i was allergic to fish/shellfish eliminated those and finally realized that I was allergic to the blue dye in my thyroid medication levoxyl i changed meds and my m.d. put me on allegra and i haven't had hives since check the labels on all of your medications and food to see if food dyes are a possible culprit.
Have had hives for almost four years now (November). Had ever test imaginable. Nothing. I always believed it was hormone related because they were worst 5/8 days before period and 5/8 days after period. Doctors said my hormone level was fine though. Some doctors said hives were caused by the very thing they were using to treat me with, predinisone. Had shot in foot for some pain I was having. Broke out that night. I was also on celebrex. Its been 9 months since I have had any prednisone. Still have some hives but a lot less. Doctors said it takes about 10/12 months to get all prednisone out of the body. Waiting to see what happens next. By the way I was also told stress but I baried my father, father n law and brother n law with no hives.
Hi. Hives can be a symptom of thyroid dysfunction. My son had chronic hives and I at first thought he was allergic to something...but turns out it hypothyroid related.
I have had chronic hives since 1992. I have tried EVERYTHING!!
I have totally stopped eating to see if that would help...no.
I tried cutting out and differentthings such as flowers,soap, laundry soap,shampoos,pets,sheets,only wear cotton. NOTHING works. I HAVE been to an allergist, she did soooo many tests I thought I was a human pin cushion. The ONLY time I get any relief is with a very strong dose of prednisone. ( Other steriods don't always work ) I have tried everything. I take 6 benedryl everyday. At least it helps witht he itching a little.
I swell to the point that I look abnormal. it could be my hands feet legs back head eyes mouth tongue, and they get into my throat. I cannot count how many times I have been taken to the ER because I cannot breathe. THey even get into my internal organs, ( I can feel them inside my stomache and chest ) I often get chest pains because my insides are swollen. What else can I do? I have gained almost 60 pounds from being on steroids.
I feel horrible! I also suffer from Fibro, spinal disk disease,migraines, etc. But it not the meds I take because I have not taken these meds the whole time, only since 2004. I am out of answers and so are my doctors. My hives not only itch but when I swell I swell to the point of severe pain. It feels like my skin is ripping open! Please help me!
I battled chronic hives for a couple of years so I would love to help someone overcome it. I had great results taking green tea tablets. I don't feel that it was a coincidence, but I have scarcely had a single hive since I discovered this herbal remedy. I have taken them now for two weeks with a good outcome. Good luck, everyone!
I have to agree with the last post. since i started drinking green tea..3 cups a day..my hives had dissapeared...but since i stopped taking green tea due to trying to concieve it has returned....so i think its more than a coincidence!
I am allergic to blue dye. Food, drug, cosmetics blue (FD&C). My allergist has never heard of it and I don't really know if she believes me. I used to break out in hives when I was exposed to blue dye topically. Then blue dye in foods and drugs started to bother me. Now I get all of the classic anaphalactic symptoms; closing of the throat, gasping for air, swollen tongue, lips, etc. I have narrowed down the culprit myself by comparing ingredients of the things that give me the reaction, but I can't find another person locally that has the same problem.
I have had hives for 7 months now. I have taken every anithistimine possible in conjunctions with other meds, I have been on steroids, seen allergist, had complete blood work up with allergist and dermitoligist, had my hives biopsied. Nothing has worked and the only test that came back slightly abnormal was an ANA test. I have tried acupuncture and the herbal teas. Nothing. My doctors are telling me that I need to find a way to just live with this, that at this point they will probably not go away. They said possibly at the year make they may. Does anyone have any suggestions for me? They are constant. They do get better in the middle of the day, but then my meds wear off and they are big sometimes 3-4 inches around and I get the edema bad as well. I also have hypothyroidism, but I am within range for that so they say there is no coorilation.
If you have chronic hives, you just may have a thyroid condition hyper or hypo thyroidism. This can caus chronic hives. I know I've lived with this. Control with antihistimines, get help for the thyroid, for example getting the proper amount of iodine in your diet might cure you, but keep in mind too much iodine can give you the same problems, even cause hyperthyroidism. Eating wheat products/gluten can aggrevatate the condition. The is a thyorid auto-immune connections to wheat/gluten problems. Start with reading up on the web about iodine, which is in certain foods like shellfish and milk. If you don't eat much of these you may be deficient, so eat these, and take bee pollen and multi-vitamins with iodine. Start by removing wheat from diet and see if you have improvements. For example I'm still taking anti histimines but fewer on days I dont eat wheat. Search the net for wheat allergy/ thyroid together. You will find more info. Good luck and God bless
I had my first battle with hives at 12 years old. Allergy testing didn't find the cause. After some time on steroids, they went away. The next bad episode was at 19. Same reaction, same results. Which brings me to now. I have broken out every day for the last 2 years. I tried changing soaps, detergents, changing my diet, monitoring my stress level with break outs. You name it; I tried it. And to make things worse, I can't be allergy tested until I stay off all allergy medications for a week. I've rescheduled twice already. The longest I've made it without meds was 3 days. PLEASE HELP! The steriods helped but only for a few days. Any sugestions?